Hail, Jackson
- When
- June 19, 11:05 AM EST
- Where
- Jackson County, Concord
- Measured
- 0.75 in hail
- Property damage
- $5,000
- Crop damage
- $5,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 42.183, -84.633
Three quarters inch hail was reported in Concord.
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Jun 19, 10:58 AM EST, 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1158 AM EDT MON JUN 19 2006 .UPDATED... THE PRIMARY QUESTION IS WILL THERE BE A DECENT LINE OF THUNDERSTORMS WITH THE COLD FRONT THIS AFTERNOON? MY SHORT ANSWER THAT WHILE IT IS POSSIBLE IT IS NOT A SURE BET. OUR LIMITING FACTOR IS DEEP MOISTURE FOR THE STORMS. THERE IS MORE THAN ENOUGH INSTABILITY. AT 15Z THERE WAS 1500 J/KG OF 100 MB MEAN PARCEL CAPE WITH NO CIN OVER MOST OF SOUTHWEST AND SOUTH CENTRAL LOWER MICHIGAN. THESE VALUE FALL QUICKLY TO UNDER 250 J/KG WEST OF US-131. THE SFC BASED LI VALUES ARE IN THE -6 TO -9 RANGE AT 15Z. THE MID LEVEL LAPSE RATE WAS AROUND 6.5 C/KM OVER SE LOWER MI AND UNDER 6.0 C/KM NEAR THE LAKE SHORE AND NORTH OF INTERSTATE 96. THE 15Z RUC 0 HOUR FORECAST SHOWS A POCKET OF HIGHER DEW POINTS NEAR AND SOUTH OF I-96 TO US-131 THEN MUCH DRIER AIR NEAR THE LAKE SHORE AND NORTH OF I-96. THE MODELS MOVE THIS MOISTURE TO SE LOWER BY 18Z. IT WAS IN THAT POCKET OF MOISTURE THE ALLOWED THAT CLUSTER OF THUNDERSTORMS TO DEVELOPED NEAR AZO AROUND 14Z. ADD TO THIS TWO MORE FACTORS... THE COLD FRONT WAS NEAR THE LAKE SHORE AT 15Z AS SEEN ON THE VISIBLE SATELLITE IMAGE LOOP. THERE WERE NUMEROUS SHORTWAVES AS SEEN ON THE WATER VAPOR LOOPS. WHAT MATTERS TO GRR IS THERE IS AN AREA OF DNVA MOVING INTO WESTERN LOWER MICHIGAN EARLY THIS AFTERNOON. THEN SOME DPVA WITH HIGHER AND DEEPER MEAN RH BEHIND THE FRONT AFTER 21Z. HOWEVER BY THE TIME THAT GETS HERE THE INSTABILITY IS GONE. THUS I FEEL THE BEST CHANCE OF THUNDERSTORMS IS OVER OUR EASTERN CWA EARLY THIS AFTERNOON. AS A RESULT I HAVE THE HIGHEST CHANCES FOR RAIN EAST OF GRAND RAPIDS AND LOWEST POP NEAR THE LAKE SHORE. AS FOR SEVERE... THE FREEZING LEVEL IS NEAR 11500 FT AND THE -20C IS NEAR 20500 FEET... WE HAVE UP TO 400 J/KG IN THE -10 TO -20 LAYER SO CLEARLY IS IS POSSIBLE CONSIDERING THE EQ LEVEL NEAR 30000 FT. MOSTLY IT WILL BE EAST OF GRAND RAPIDS AND SOUTH OF I-96. THE THREAT SHOULD BE OVER BY 3 PM OR SO. .GRR WATCHES/WARNINGS/ADVISORIES...NONE. && WDM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 538 AM EDT MON JUN 19 2006 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-200945- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 538 AM EDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...BUT THEY SHOULD REMAIN BELOW SEVERE LIMITS AS THEY MOVE EAST AT AROUND 30 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR SEVERE THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT AS VERY MOIST AND UNSTABLE CONDITIONS DEVELOP OVER THE OUTLOOK AREA. THE MAIN THREAT WOULD BE DAMAGING WINDS FOR ANY SEVERE THUNDERSTORMS THAT DEVELOP. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. TJT
The Grand Rapids radar (KGRR), 109 km away, was scanning. The volume nearest the first event began at 16:03 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Three quarters inch hail was reported in Concord.
Hail ranging anywhere from one and a quarter to seven eighths inches in diameter was reported in Brooklyn.
Several large trees were blown down and three quarters inch hail was reported near Williamston, Stockbridge and Webberville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2006Every state in 2006This day in weather historyWarnings in Michigan, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514014, 5514015, 5514112.